Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 18, 2021, 7:44 PM CDT for Blount County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 7:44 PM CDT (00:44 UTC)
- Expired
- Aug 18, 2021, 8:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Blount County, AL
The radar
The Birmingham radar (KBMX), 85 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WWUS84 KBMX 190044
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
744 PM CDT Wed Aug 18 2021
ALZ017-190115-
Blount AL-
744 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of south central Blount
County through 815 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayden, or 10 miles southwest of Cleveland, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Dallas, Locust Fork, Trafford, Fairview, Hayden, Nectar,
County Line, Bangor and Remlap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3399 8655 3381 8662 3383 8674 3384 8676
3384 8680 3397 8677 3398 8676 3399 8676
3400 8675 3400 8674 3401 8674
TIME...MOT...LOC 0044Z 193DEG 16KT 3389 8671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
32/DavisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:56 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 18, 3:56 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 356 PM CDT Wed Aug 18 2021 .SHORT TERM... /Updated at 123 PM CDT Wed Aug 18 2021/ Through Tomorrow. The western Atlantic ridge is drifting southward and becoming elongated across the Gulf of Mexico. Slight height rises will support warm afternoon temperatures with highs in the 90s and suppressed rain coverage, especially across the south. On the other hand, the upper-level trough over the Upper Midwest, which extends southwest through the Ozarks, will begin to eject eastward this afternoon through tomorrow. The base of the trough will move across the Tennessee Valley and will be accompanied by a greater presence of showers and storms, mainly affecting our northwest late this afternoon. Any activity that lingers beyond dark this evening will diminish before midnight with mostly pleasant conditions overnight and temperatures in the lower to mid 70s. Afternoon convection will become more expansive along and north of I- 20 during the day tomorrow associated with increased PVA and high PWAT values of 2-2.1 inches. As such, Likely PoPs have been maintained for areas north of the I-85 corridor for tomorrow afternoon where cold pool interactions are likely to result in a broad coverage of storms. Areas south of I-85 will be further away from forcing and under a greater influence from the ridge, so only routine summertime PoPs are expected. 86 .LONG TERM... /Updated at 355 PM CDT Wed Aug 18 2021/ Thursday night through Tuesday. No major changes were made in the extended forecast. The best rain chance day in the extended still appears to be on Friday with the upper low pressure system and shortwave activity that will be in place across Eastern Conus. This will likely continue into Saturday but with a NE to SW gradient. This will be due to the system moving off into the Atlantic as well as a large upper ridge building over much of the SRN and Central US moving into Sunday. For the remainder of the extended, rain chances become more diurnally influenced. Will continue to mention heat in the HWO with the lower rain chances, hot/humid conditions, and heat indices approaching 105 each of those afternoons starting Sunday. 08 Previous long-term discussion: /Updated at 340 AM CDT Wed Aug 18 2021/ Thursday night through Tuesday. A short wave trof will develop over the Ohio Valley Region and evolve into a cut-off low by the weekend. This will place Alabama in an active northwest flow pattern that will result in above normal rain chances thru Saturday. The cut-off low will eject northeast by early next week and an upper ridge will build over the Central Gulf Coast region. Rain chances will decrease considerably by Sunday and Monday along with warmer daytime temperatures. An easterly wave approaching the Southeast Coast on Tuesday will bring an increase in rain chances over the southeast portion of Central Alabama. Forecast heat indices will be close to the 105 degree mark Sunday through Tuesday and will highlight in the HWO. 58/rose && .AVIATION... 18Z TAF Discussion. VFR conditions will be most prevalent this afternoon as a mid-level ridge over the western Atlantic builds further into the region producing a light, southerly breeze. An upper-level shortwave trough is situated over the Upper Midwest and Ozarks which is supporting scattered convection across northern Mississippi. This activity will move towards the northern terminals later this evening and may linger after dark, but coverage should be diminishing with the removal of daytime heating. Ceilings will lower briefly at the northern sites tomorrow morning, but should begin to improve shortly after sunrise. 86 && .FIRE WEATHER... Abundant moisture will be present across the region through Friday, leading to above normal convective rain chances and high relative humidity values. Southerly transport winds of 5 to 10 mph this afternoon shift to a west to southwesterly direction Thursday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 88 70 89 70 / 40 70 40 80 30 Anniston 72 89 72 89 72 / 30 70 40 70 30 Birmingham 73 89 72 89 73 / 40 70 40 80 30 Tuscaloosa 74 89 73 88 73 / 40 70 40 70 30 Calera 72 89 73 87 73 / 40 60 40 70 30 Auburn 73 90 73 87 72 / 20 40 20 60 30 Montgomery 74 94 74 91 73 / 20 50 20 70 20 Troy 73 94 73 91 73 / 20 40 20 60 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 18, 3:33 AM CDT, 16 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 333 AM CDT Wed Aug 18 2021 ALZ011>015-017>050-191145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 333 AM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat Indices may reach 105 degrees each afternoon Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 18, 7:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
744 PM CDT Wed Aug 18 2021
ALZ017-190115-
Blount AL-
744 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of south central Blount
County through 815 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hayden, or 10 miles southwest of Cleveland, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Dallas, Locust Fork, Trafford, Fairview, Hayden, Nectar,
County Line, Bangor and Remlap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3399 8655 3381 8662 3383 8674 3384 8676
3384 8680 3397 8677 3398 8676 3399 8676
3400 8675 3400 8674 3401 8674
TIME...MOT...LOC 0044Z 193DEG 16KT 3389 8671
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:55 PM CDT | Areal Flood Advisory | BMX | Marion | 2 hr |
| Aug 19, 11:21 AM CDT | Areal Flood Advisory | BMX | Blount | 3 hr |
| Aug 19, 11:35 AM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Aug 19, 11:59 AM CDT | Areal Flood Advisory | BMX | Fayette | 2 hr |
| Aug 19, 12:20 PM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby | 115 min |
| Aug 19, 12:28 PM CDT | Areal Flood Advisory | BMX | Calhoun, Etowah, St. Clair | 2 hr |
| Aug 19, 12:48 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne | 117 min |
| Aug 19, 12:54 PM CDT | Areal Flood Advisory | BMX | Fayette, Tuscaloosa | 3 hr |
| Aug 19, 1:19 PM CDT | Flash Flood Warning | BMX | Calhoun, Cleburne | 3 hr |
| Aug 19, 1:32 PM CDT | Flash Flood Warning | BMX | Fayette, Tuscaloosa | 3 hr |
| Aug 19, 1:35 PM CDT | Areal Flood Advisory | BMX | Pickens | 3 hr |
| Aug 19, 1:56 PM CDT | Areal Flood Advisory | BMX | Clay | 3 hr |
| Aug 19, 2:23 PM CDT | Areal Flood Advisory | BMX | Bibb, Tuscaloosa | 2 hr |
| Aug 19, 2:54 PM CDT | Areal Flood Advisory | BMX | Pickens | 3 hr |
| Aug 19, 3:27 PM CDT | Areal Flood Advisory | BMX | Lamar | 2 hr |
| Aug 19, 3:30 PM CDT | Special Weather Statement | BMX | Autauga | 30 min |
| Aug 19, 3:33 PM CDT | Areal Flood Advisory | BMX | Sumter | 3 hr |
| Aug 19, 3:40 PM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Perry | 2 hr |
| Aug 19, 4:46 PM CDT | Areal Flood Advisory | BMX | Marengo, Sumter | 3 hr |
| Aug 19, 5:03 PM CDT | Special Weather Statement | BMX | Marengo | 27 min |
| Aug 19, 5:10 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Montgomery | 3 hr |
| Aug 19, 5:38 PM CDT | Areal Flood Advisory | BMX | Marion | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.